Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Methotrexate Side Effects
    avatar
    ScottieOwner2 posted:
    I started my first self injection dose of Methotrexate Friday for Chronic Uveitis. I am wondering if anyone else experienced what I have on their initial dose. I endured a three day headache that felt like my head was in a vice, bouts of nausea but no vomiting, chills with a fever that ran from 100.4 to 101.4. My body from my waist down felt like I had been hit by a Mac truck, every body ached. I will be calling my doctor tomorrow just let her know.

    I'm on Folic acid and also my Vitamin D was extremely low so I'm on 2,000 IU daily along with twice weekly mega doses of 50,000 IU for eight weeks and then once a week for four weeks.

    I was very worried tonight when the fever spiked and I felt like I could die I was so miserable. Has or did anyone else experience anything like this?
    Reply
     
    avatar
    cheymann responded:
    I am curious what your doctor had to say. The symptoms you described are the same symptoms I had when I took a
    sulfa antibiotics. It was determined I had what they use to call drug fever 30 years ago. I ran a low grade temperature of 100 and I ached all over. I felt like I had the flu. I can no longer take any kind of sulfa drugs because my body although not allergic.......is extremely sensitive. Don't know if this helps you at all.
     
    avatar
    ScottieOwner2 replied to cheymann's response:
    It wasn't the Methotrexate after all. I had a bad urinary tract infection that I didn't know I had. The doctor put me on Ciprofloxin and now he thinks I'm having a reaction to that so it's back to him this morning. I have developed a rash over 1/3 of my back and over my buttocks. It doesn't itch but is sore instead. I started an antihistamine yesterday and I think it's a bit better today. I have run the course of being ill from this mess and am ready to be well.

    I appreciate your input - I guess no more Ciprofloxin for me. Not sure if that's a sulfur antiibiotic or not but my problem was UTI except the rash.


    Helpful Tips

    help with methotrexate side effectsExpert
    I recommend all my patients on methotrexate take at least 1 mg of Folic Acid daily to help decrease the risk of side effects. In those ... More
    Was this Helpful?
    30 of 33 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.